Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. Vector-valued optimal Lipschitz extensions

Vector-valued optimal Lipschitz extensions

Thumbnail Image
Download
Name

Sheffield_Vector-valued optimal.pdf

Size

564.01 KB

Format

Adobe PDF

Checksum (MD5)

156ed56a2dd4768d6de56c17a5a663ce

Author(s)
Sheffield, Scott Roger
•
Smart, Charles
Date Issued
September 2011
Journal
Communications on Pure and Applied Mathematics
Publisher
Wiley Blackwell
Citation
Sheffield, Scott, and Charles K. Smart. “Vector-valued optimal Lipschitz extensions.” Communications on Pure and Applied Mathematics 65, no. 1 (January 28, 2012): 128-154.
Version
Original manuscript
Abstract
Consider a bounded open set U C R[superscript n] and a Lipschitz function g : aU → R[superscript m]. Does this function always have a canonical optimal Lipschitz extension to all of U? We propose a notion of optimal Lipschitz extension and address existence and uniqueness in some special cases. In the case n = m = 2, we show that smooth solutions have two phases: in one they are conformal and in the other they are variants of infinity harmonic functions called infinity harmonic fans. We also prove existence and uniqueness for the extension problem on finite graphs.
Description
Original manuscript June 9, 2010
MIT Department
Massachusetts Institute of Technology. Department of Mathematics
Terms of Use
Creative Commons Attribution-Noncommercial-Share Alike 3.0
http://creativecommons.org/licenses/by-nc-sa/3.0/
Persistent DSpace Link
http://hdl.handle.net/1721.1/80732
DOI of Published Version
https://doi.org/10.1002/cpa.20391
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.